Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 101, NWS San Angelo, TX

April 30, 2000Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 9:45 PM CDT for Brown County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 9:45 PM CDT (02:45 UTC)
Expired
Apr 30, 2000, 10:30 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:45 PM CDTThunderstorm WindEarly, TXThunderstorm winds destroyed several outbuildings in the town on Early.
Apr 30, 9:45 PM CDTHail 1.75Owens, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 30, 9:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 010246
SVRSJT
TXC049-010330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF EARLY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANKET AT 1010 PM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3181 9912 3169 9897 3181 9877 3198 9891

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:29 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 30, 8:29 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 PM CDT SUN APR 30 2000

...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL
1000PM...

HAVE UPDATED ZONES TO REMOVE SOME OF THE WESTERN COUNTIES FROM THREAT OF
SEVERE THUNDERSTORMS.  FRONT HAS JUST PASSED STERLING CITY AND SWEETWATER.
DROPPED FISHER...NOLAN...STERLING...IRION FROM SEVERE THUNDERSTORM THREAT.

.SJT...NONE.

15
N

In the hours before

Special weather statement, Apr 30, 8:51 PM CDT, 54 minutes before
TXZ054-127-128-139-140-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
0850PM CDT SUN APR 30 2000

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...NOLAN...JONES...TAYLOR...FISHER...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT.

15
Special weather statement, Apr 30, 9:36 PM CDT, 9 minutes before
TXZ054-127-128-139-140-010500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
0940PM CDT SUN APR 30 2000

THE TORNADO WATCH FOR HASKELL AND THROCKMORTON COUNTIES HAS BEEN
CANCELLED.

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningSJTRunnels47 min
Apr 30, 7:59 PM CDTSevere Thunderstorm WarningSJTColeman76 min
Apr 30, 8:28 PM CDTSevere Thunderstorm WarningSJTRunnels, Tom Green62 min
Apr 30, 8:31 PM CDTTornado WarningSJTColeman44 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCallahan32 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTCrockett59 min
Apr 30, 9:04 PM CDTTornado WarningSJTBrown41 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSJTSchleicher73 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningSJTSutton40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.